Alert archive / Montana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 91, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Aug 2, 2013, 1:57 AM MDT for Broadwater County, Lewis and Clark County, Montana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2013, 1:57 AM MDT (07:57 UTC)
- Expired
- Aug 2, 2013, 2:45 AM MDT
- In force
- 48 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
The radar
The Great Falls radar (KTFX), 99 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:05 AM MDT | TSTM WND GST 85 | 6 Se Winston, MT | DELAYED REPORT OF TREES STRIPPED OF ALL LEAVES BY COMBINATION OF EXTREMELY STRONG WIND AND SMALL HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 8.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489
WUUS55 KTFX 020757
SVRTFX
MTC007-049-020845-
/O.NEW.KTFX.SV.W.0091.130802T0757Z-130802T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
157 AM MDT FRI AUG 2 2013
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BROADWATER COUNTY IN SOUTHWEST MONTANA...
SOUTHEASTERN LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 245 AM MDT
* AT 150 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES NORTHWEST OF TOWNSEND...MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
NORTHWESTERN BROADWATER AND SOUTHEASTERN LEWIS AND CLARK COUNTIES.
THIS ALSO INCLUDES HIGHWAY 12 BETWEEN MILE MARKERS 54 AND 77.
HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 50 MPH AND HEAVY RAIN
ARE LIKELY WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4679 11173 4671 11146 4664 11140 4663 11133
4660 11134 4657 11132 4655 11134 4654 11133
4621 11164 4631 11179 4657 11179 4657 11185
TIME...MOT...LOC 0756Z 214DEG 41KT 4645 11168
$$1 follow-up statement
183
WWUS55 KTFX 020823
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
223 AM MDT FRI AUG 2 2013
MTC007-049-020833-
/O.CAN.KTFX.SV.W.0091.000000T0000Z-130802T0845Z/
BROADWATER MT-LEWIS AND CLARK MT-
223 AM MDT FRI AUG 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS AND CLARK
AND NORTHWESTERN BROADWATER COUNTIES IS CANCELLED...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE
WARNED AREA. THE STORM HAS WEAKENED AND IS NO LONGER SEVERE...THUS
THE WARNING HAS BEEN CANCELLED.
LAT...LON 4679 11173 4671 11146 4664 11140 4663 11133
4660 11134 4657 11132 4655 11134 4654 11133
4621 11164 4631 11179 4657 11179 4657 11185
TIME...MOT...LOC 0823Z 214DEG 41KT 4669 11141
$$
PANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:35 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 1, 10:35 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1035 PM MDT Thu Aug 1 2013 UPDATED AVIATION SECTION .UPDATE... Moist and unstable southwesterly flow remains over the area this evening ahead of a trof over the Pacific Northwest. This was resulting in scattered showers and a few thunderstorms over southwest Montana with widespread showers over much of central Montana. A shortwave trof will push through the area tonight bringing additional scattered showers to southwest Montana. Upper level dynamics and a strengthening frontal zone over northern Montana will result in the development of widespread moderate to occasionally heavy rain over the Hi-Line and Rocky Mountain Front late tonight. The rain will continue through Friday with a few inches of rainfall possible in the Rocky Mountain Front and up to an inch along the Hi-Line. Have increased POPS to categorical over much of north central Montana through Friday and increase precipitation totals. Langlieb && .PREV UPDATE... The threat of severe thunderstorms has ended so have dropped the severe thunderstorm watch. Also a weather disturbance is moving north through the area with widespread ahead of it so have increased the chances of rain to 100 percent across the north. Also the airmass is less unstable in the north so have mentioned just a chance of thunderstorms in that area. Blank && .AVIATION... UPDATED 0435Z. MVFR and IFR conditions are possible at the TAF sites tonight and Friday. Widespread rain will continue to develop over central Montana late tonight and continue into Friday afternoon. Areas of heavier rain will reduce VIS to MVFR. Low CIGS will result in widespread MVFR conditions across central Montana, with some sites possibly dropping to IFR. Expect conditions to gradually improve Friday afternoon as ceilings lift. At KBZN brief MVFR conditions are possible overnight with a band of heavier showers passing through. Langlieb && .PREV DISCUSSION... /ISSUED 630 PM MDT Thu Aug 1 2013/ Tonight through Saturday...Thunderstorms are developing across southwest and central Montana this afternoon and some storms may be severe through this evening. A Severe Thunderstorm Watch is in effect for much of central and southwest Montana until 10 pm this evening. Large hail, damaging winds, frequent dangerous cloud-to- ground lightning and heavy rain are possible with these storms. As moisture continues to spread into north-central Montana and easterly winds promote upslope flow tonight, precipitation will become more widespread and heavier, especially along eastern slopes of the Rocky Mountain Front including Glacier National Park. Heavy rain could cause ponding on roadways, rapid runoff and possible debris flows and flash flooding in recent burn areas and as a result have issued a Flood Watch for areas along the Rocky Mountain Front and adjacent plains. The heaviest rainfall is expected tonight through Friday. Rain will continue, heavy at times across north-central Montana through Friday as an upper-level area of low pressure continues to move into the Northern Rockies. Isolated thunderstorms are also possible on Friday, however severe weather is not anticipated. Across southwest Montana, precipitation chances will be lower as a dry slot moves over this area. Cooler temperatures 10 to 15 degrees below seasonal averages are also expected on Friday. Rain will gradually taper Friday night from south to north with lingering showers on Saturday along the Hi-Line and mountains along the Rocky Mountain Front and central Montana. Temperatures will remain 5 to 10 degrees below seasonal averages on Saturday. MLV Saturday Night through Thursday...GFS/ECMWF/GEM models are in good agreement with the forecast solution through Monday. However, after that point the GFS/ECMWF models keep the area under a west-northwest flow aloft, while the GEM model keeps weak high pressure in place. With the GEM consistently being the outlier for the past few nights, will continue to rely more on a GFS/ECMWF compromise solution. The shortwave trough over northern Montana Saturday night will move east of the area on Sunday, allowing the upper level ridge of high pressure to rebuild into the region. Therefore, will keep a good chance of showers/thunderstorms over the forecast area for Saturday night, but decrease to a slight chance for most of the area on Sunday. An area of low pressure will swing southwest out of Hudson Bay onto the Canadian Prairies, shifting the flow aloft more west-northwesterly over the forecast area. This will keep the pattern unsettled for the remainder of the period. A series of weak disturbances with associated frontal boundaries will move through the flow. This will keep winds light and northerly or easterly for the bulk of the period. These upsloping winds will keep a moderate chance of showers/thunderstorms over north central and central Montana, but there will be a lesser chance over southwest Montana due to less of an upsloping effect there. Temperatures will warm to near seasonal averages through Monday with the rebuilding ridge, but they will cool back to around 5 degrees below normal for the remainder of the period due to the shift in the flow aloft. Coulston && .HYDROLOGY... Will continue with the flood watch for the Rocky Mountain Front as well as southern and central Lewis and Clark County. Rain has moved into the area and should continue through Friday before diminishing Friday night. Over an inch is expected in the watch area with greatest amounts expected over the Glacier Park area with amounts of 2 to 3 inches possible. In particular am concerned about burn areas. Dropped eastern Pondera and eastern Teton and Cascade counties from the watch area as precipitation amounts should be generally near a half inch or less and have high confidence there will be no flooding. && .PRELIMINARY POINT TEMPS/POPS... GTF 52 68 48 73 / 100 80 60 50 CTB 51 61 46 69 / 100 90 90 60 HLN 55 74 52 79 / 90 70 60 30 BZN 50 76 46 79 / 60 40 30 30 WEY 39 70 34 75 / 40 20 20 10 DLN 48 75 45 79 / 70 20 30 20 HVR 55 64 48 73 / 100 80 60 60 LWT 52 66 46 70 / 100 70 60 50 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH through late Friday night for Southern Lewis and Clark...Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && SHORT TERM...BLANK/LANGLIEB LONG TERM...LANGLIEB AVIATION...BLANK weather.gov/greatfalls
Hazardous weather outlook, Aug 1, 2:12 PM MDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 212 PM MDT THU AUG 1 2013 MTZ009-010-012-014-046-048-049-022015- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 212 PM MDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE NIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG. A FLOOD WATCH FOR HEAVY RAIN POTENTIAL IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH FOR HEAVY RAIN POTENTIAL IS IN EFFECT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED. MTZ008-015-050>055-022015- BEAVERHEAD-MADISON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER- MEAGHER-GALLATIN- 212 PM MDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE NIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED. MTZ011-013-044-045-047-022015- HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE- 212 PM MDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED.
In the hours before
Local storm report, Aug 1, 9:02 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
902 PM MDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL JACKSON 45.37N 113.41W
08/01/2013 M1.00 INCH BEAVERHEAD MT TRAINED SPOTTER
0248 PM TSTM WND DMG HELENA 46.60N 112.02W
08/01/2013 LEWIS AND CLARK MT PUBLIC
TREES DOWN WIND SPEED UNKNOWN
0250 PM TSTM WND DMG HELENA 46.60N 112.02W
08/01/2013 LEWIS AND CLARK MT PUBLIC
TWO AND A HALF FOOT DIAMETER TREE DOWN WIND SPEED
UNKNOWN
0254 PM TSTM WND GST 3 WNW EAST HELENA 46.61N 111.96W
08/01/2013 M55 MPH LEWIS AND CLARK MT ASOS
0258 PM HAIL 2 N HELENA 46.63N 112.02W
08/01/2013 E0.50 INCH LEWIS AND CLARK MT EMERGENCY MNGR
HALF INCH HAIL AND BRIEF HEAVY RAIN. WINDS AROUND
20MPH.
0301 PM TSTM WND GST 6 SE JACKSON 45.32N 113.31W
08/01/2013 M67 MPH BEAVERHEAD MT MESONET
67 MPH WIND GUST AT BIG HOLE PASS.
0302 PM TSTM WND GST 6 SE JACKSON 45.32N 113.31W
08/01/2013 M55 MPH BEAVERHEAD MT MESONET
55 MPH WIND GUST AT BIG HOLE PASS.
0303 PM HAIL 3 NE HELENA 46.63N 111.98W
08/01/2013 E0.70 INCH LEWIS AND CLARK MT TRAINED SPOTTER
MOSTLY PEA SIZED HAIL WITH A FEW DIME SIZED. WINDS
AROUND 30MPH.
0310 PM HAIL 3 NNE POLARIS 45.41N 113.11W
08/01/2013 M0.50 INCH BEAVERHEAD MT TRAINED SPOTTER
THUNDERSTORM WIND GUSTS ESTIMATED AT 70 MPH. DIME-SIZED
HAIL REPORTED.
0310 PM TSTM WND GST 3 NNE POLARIS 45.41N 113.11W
08/01/2013 E70 MPH BEAVERHEAD MT TRAINED SPOTTER
THUNDERSTORM WIND GUSTS ESTIMATED AT 70 MPH. DIME-SIZED
HAIL REPORTED.
0320 PM HAIL 12 NE EAST HELENA 46.70N 111.73W
08/01/2013 M0.70 INCH LEWIS AND CLARK MT TRAINED SPOTTER
DIME SIZED HAIL COVERING THE GROUND. HEAVY RAIN.
0355 PM TSTM WND GST 2 ESE TWIN BRIDGES 45.53N 112.30W
08/01/2013 M90 MPH MADISON MT MESONET
WIND GUST TO 90 MPH NEAR TWIN BRIDGES.
0358 PM HAIL TWIN BRIDGES 45.55N 112.33W
08/01/2013 M1.50 INCH MADISON MT TRAINED SPOTTER
FIVE LARGE TREES RIPPED FROM THE GROUND POINTING EAST.
PING-PONG SIZE HAIL ALSO REPORTED.
0358 PM TSTM WND DMG TWIN BRIDGES 45.55N 112.33W
08/01/2013 MADISON MT TRAINED SPOTTER
FIVE LARGE TREES RIPPED FROM THE GROUND POINTING EAST.
PING-PONG SIZE HAIL ALSO REPORTED.
0400 PM HAIL TWIN BRIDGES 45.54N 112.33W
08/01/2013 M1.00 INCH MADISON MT TRAINED SPOTTER
TREES DOWN
0432 PM HAIL 8 NW WINSTON 46.56N 111.76W
08/01/2013 M0.25 INCH BROADWATER MT TRAINED SPOTTER
PEA SIZED HAIL AND HEAVY RAIN.
0449 PM HAIL WINSTON 46.48N 111.66W
08/01/2013 E0.70 INCH BROADWATER MT PUBLIC
HAIL COVERING THE GROUND... LITTLE RAIN... WINDS 35MPH.
0510 PM HAIL 1 WSW BOZEMAN 45.67N 111.06W
08/01/2013 M0.88 INCH GALLATIN MT TRAINED SPOTTER
NICKLE SIZED HAIL AND WINDS GUSTING TO 61 MPH.
0510 PM TSTM WND GST 1 WSW BOZEMAN 45.67N 111.06W
08/01/2013 M61 MPH GALLATIN MT TRAINED SPOTTER
NICKLE SIZED HAIL AND WINDS GUSTING TO 61 MPH.
0514 PM HAIL 8 S MANHATTAN 45.74N 111.33W
08/01/2013 E1.50 INCH GALLATIN MT TRAINED SPOTTER
0514 PM TSTM WND GST 8 S MANHATTAN 45.74N 111.33W
08/01/2013 E60 MPH GALLATIN MT TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN 2 FOOT DIAMETER
0515 PM HAIL 4 ESE BELGRADE 45.75N 111.11W
08/01/2013 E1.75 INCH GALLATIN MT TRAINED SPOTTER
0522 PM TSTM WND GST 7 N BELGRADE 45.87N 111.17W
08/01/2013 E50 MPH GALLATIN MT TRAINED SPOTTER
WINDS ESTIMATED AT 50 MPH. HEAVY RAIN AND SMALL HAIL
REDUCING VISIBILITY BELOW 60 FEET.
0537 PM HAIL BOZEMAN 45.68N 111.04W
08/01/2013 E1.50 INCH GALLATIN MT PUBLIC
HAIL ALMOST GOLFBALL SIZE BETWEEN HIGHWAY AND MSU
CAMPUS.
&&
BLANKSpecial weather statement, Aug 2, 12:09 AM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1209 AM MDT FRI AUG 2 2013
MTZ012-014-054-020700-
CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-MEAGHER MT-
1209 AM MDT FRI AUG 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK...
NORTHWESTERN MEAGHER AND SOUTHERN CASCADE COUNTIES UNTIL 100 AM
MDT...
AT 1208 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF EAST HELENA...OR 12 MILES
NORTHEAST OF HELENA...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN LEWIS AND CLARK COUNTY...
RURAL EASTERN LEWIS AND CLARK COUNTY...
RURAL SOUTHWESTERN CASCADE COUNTY...
RURAL NORTHWESTERN MEAGHER COUNTY...
RURAL SOUTHERN CASCADE COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4672 11215 4723 11156 4700 11124 4677 11156
4679 11159 4674 11163 4671 11163 4658 11181
TIME...MOT...LOC 0609Z 217DEG 34KT 4674 11188Special weather statement, Aug 2, 1:15 AM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
115 AM MDT FRI AUG 2 2013
MTZ012-054-020800-
CASCADE MT-MEAGHER MT-
115 AM MDT FRI AUG 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEAGHER AND SOUTHERN
CASCADE COUNTIES UNTIL 200 AM MDT...
AT 113 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 25 MILES EAST OF WOLF CREEK...OR 27 MILES SOUTH
OF CASCADE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF EXTREME NORTHWESTERN MEAGHER AND SOUTHERN CASCADE COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4691 11171 4732 11126 4716 11098 4680 11150
4681 11151 4680 11159 4684 11165 4687 11164
4689 11160
TIME...MOT...LOC 0715Z 220DEG 27KT 4690 11155Special weather statement, Aug 2, 1:22 AM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 122 AM MDT FRI AUG 2 2013 MTZ014-052-053-020800- BROADWATER MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-JEFFERSON MT- 122 AM MDT FRI AUG 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK... CENTRAL JEFFERSON AND WESTERN BROADWATER COUNTIES UNTIL 200 AM MDT... AT 118 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF BOULDER...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOULDER...HELENA... MONTANA CITY...EAST HELENA...WICKES...CORBIN...CLANCY AND WINSTON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4681 11192 4655 11147 4606 11200 4618 11229 TIME...MOT...LOC 0721Z 216DEG 24KT 4617 11206
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:09 AM MDT | Special Weather Statement | TFX | Cascade | 51 min |
| Aug 2, 1:15 AM MDT | Special Weather Statement | TFX | Cascade | 45 min |
| Aug 2, 1:22 AM MDT | Special Weather Statement | TFX | Jefferson | 38 min |
| Aug 2, 2:22 AM MDT | Special Weather Statement | TFX | Meagher | 38 min |
| Aug 2, 1:33 PM MDT | Special Weather Statement | TFX | Chouteau | 42 min |
| Aug 2, 2:09 PM MDT | Special Weather Statement | TFX | Chouteau | 51 min |
| Aug 2, 2:36 PM MDT | Special Weather Statement | TFX | Judith Basin | 39 min |
| Aug 2, 2:57 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 48 min |
| Aug 2, 3:13 PM MDT | Special Weather Statement | TFX | Fergus | 47 min |
| Aug 2, 3:41 PM MDT | Special Weather Statement | TFX | Fergus | 49 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.